MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL
Model Number 7110-0408-A2
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889)
Date of Event 01/10/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil was implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) identifies hemorrhage and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil was advanced into the aneurysm, tested, and detached.When the pusher wire was retracted, the distal end remained inside of the microcatheter.The microcatheter was retracted while pulling the distal end away from the aneurysm and a portion of the coil into the parent artery.The pusher wire fragment fell out of the microcatheter, and was successfully retrieved with a snare device.The coil was retracted into the microcatheter by means of inflating a balloon at the tip, and removing the balloon along with the microcatheter.A hemorrhage was noted on an angiogram.A balloon was inflated to stop the hemorrhage prior to the placement and removal of a ventriculostomy drain.Protamine was administered, and a nicardipine infusion was started.The patient died the day after the procedure.The cause of the death is unknown.
 
Additional Manufacturer Narrative
The associated product was not returned for evaluation; however, case images were provided and analyzed.The provided fluoroscopic images were reviewed and show the aneurysm being accessed.Subsequent images show the presence of extravascular contrast seen outside the parent artery consistent with the hemorrhage of either the parent vessel or aneurysm, which is consistent with the reported complaint.The mechanism nor specific location of the hemorrhage could not be definitively concluded with the given information.It could not be confirmed from the given images if the pusher broke as described in the complaint.Based on the investigation, findings, and the available information, the reported complaint could not be verified.As a result, the root cause of the failure or the product's involvement in the adverse event could not be determined.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7259809
Report Number2032493-2018-00025
Device Sequence Number834792
Product Code HCG
UDI-Device Identifier00816777023667
UDI-Public(01)00816777023667(11)171010(17)220930(10)17101052B
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K103758
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number7110-0408-A2
Device Lot Number17101052B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient Weight74